Invariant measures for parabolic ifs with overlaps and random continued fractions

K. Simon, B. Solomyak, M. Urbanski

Research output: Contribution to journalArticle

26 Citations (Scopus)

Abstract

We study parabolic iterated function systems (IPS) with overlaps on the real line. An ergodic shift-invariant measure with positive entropy on the symbolic space induces an invariant measure on the limit set of the IFS. The Hausdorff dimension of this measure equals the ratio of entropy over Lyapunov exponent if the IFS has no *overlaps.* We focus on the overlapping case and consider parameterized families of IFS, satisfying a transversality condition. Our main result is that the invariant measure is absolutely continuous for a.e. parameter such that the entropy is greater than the Lyapunov exponent. If the entropy does not exceed the Lyapunov exponent, then their ratio gives the Hausdorff dimension of the invariant measure for a.e. parameter value, and moreover, the local dimension of the exceptional set of parameters can be estimated. These results are applied to a family of random continued fractions studied by R. Lyons. He proved singularity above a certain threshold; we show that this threshold is sharp and establish absolute continuity for a.e. parameter in some interval below the threshold.

Original languageEnglish
Pages (from-to)5145-5164
Number of pages20
JournalTransactions of the American Mathematical Society
Volume353
Issue number12
Publication statusPublished - 2001

Fingerprint

Continued fraction
Invariant Measure
Overlap
Entropy
Lyapunov Exponent
Hausdorff Dimension
Local Dimension
Transversality Condition
Exceptional Sets
Absolute Continuity
Iterated Function System
Limit Set
Parabolic Systems
Absolutely Continuous
Real Line
Overlapping
Exceed
Singularity
Interval
Family

Keywords

  • Iterated function systems
  • Parabolic maps
  • Random continued fractions

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Invariant measures for parabolic ifs with overlaps and random continued fractions. / Simon, K.; Solomyak, B.; Urbanski, M.

In: Transactions of the American Mathematical Society, Vol. 353, No. 12, 2001, p. 5145-5164.

Research output: Contribution to journalArticle

@article{ac64466bac2649d0ac863713e614c1cf,
title = "Invariant measures for parabolic ifs with overlaps and random continued fractions",
abstract = "We study parabolic iterated function systems (IPS) with overlaps on the real line. An ergodic shift-invariant measure with positive entropy on the symbolic space induces an invariant measure on the limit set of the IFS. The Hausdorff dimension of this measure equals the ratio of entropy over Lyapunov exponent if the IFS has no *overlaps.* We focus on the overlapping case and consider parameterized families of IFS, satisfying a transversality condition. Our main result is that the invariant measure is absolutely continuous for a.e. parameter such that the entropy is greater than the Lyapunov exponent. If the entropy does not exceed the Lyapunov exponent, then their ratio gives the Hausdorff dimension of the invariant measure for a.e. parameter value, and moreover, the local dimension of the exceptional set of parameters can be estimated. These results are applied to a family of random continued fractions studied by R. Lyons. He proved singularity above a certain threshold; we show that this threshold is sharp and establish absolute continuity for a.e. parameter in some interval below the threshold.",
keywords = "Iterated function systems, Parabolic maps, Random continued fractions",
author = "K. Simon and B. Solomyak and M. Urbanski",
year = "2001",
language = "English",
volume = "353",
pages = "5145--5164",
journal = "Transactions of the American Mathematical Society",
issn = "0002-9947",
publisher = "American Mathematical Society",
number = "12",

}

TY - JOUR

T1 - Invariant measures for parabolic ifs with overlaps and random continued fractions

AU - Simon, K.

AU - Solomyak, B.

AU - Urbanski, M.

PY - 2001

Y1 - 2001

N2 - We study parabolic iterated function systems (IPS) with overlaps on the real line. An ergodic shift-invariant measure with positive entropy on the symbolic space induces an invariant measure on the limit set of the IFS. The Hausdorff dimension of this measure equals the ratio of entropy over Lyapunov exponent if the IFS has no *overlaps.* We focus on the overlapping case and consider parameterized families of IFS, satisfying a transversality condition. Our main result is that the invariant measure is absolutely continuous for a.e. parameter such that the entropy is greater than the Lyapunov exponent. If the entropy does not exceed the Lyapunov exponent, then their ratio gives the Hausdorff dimension of the invariant measure for a.e. parameter value, and moreover, the local dimension of the exceptional set of parameters can be estimated. These results are applied to a family of random continued fractions studied by R. Lyons. He proved singularity above a certain threshold; we show that this threshold is sharp and establish absolute continuity for a.e. parameter in some interval below the threshold.

AB - We study parabolic iterated function systems (IPS) with overlaps on the real line. An ergodic shift-invariant measure with positive entropy on the symbolic space induces an invariant measure on the limit set of the IFS. The Hausdorff dimension of this measure equals the ratio of entropy over Lyapunov exponent if the IFS has no *overlaps.* We focus on the overlapping case and consider parameterized families of IFS, satisfying a transversality condition. Our main result is that the invariant measure is absolutely continuous for a.e. parameter such that the entropy is greater than the Lyapunov exponent. If the entropy does not exceed the Lyapunov exponent, then their ratio gives the Hausdorff dimension of the invariant measure for a.e. parameter value, and moreover, the local dimension of the exceptional set of parameters can be estimated. These results are applied to a family of random continued fractions studied by R. Lyons. He proved singularity above a certain threshold; we show that this threshold is sharp and establish absolute continuity for a.e. parameter in some interval below the threshold.

KW - Iterated function systems

KW - Parabolic maps

KW - Random continued fractions

UR - http://www.scopus.com/inward/record.url?scp=23044529985&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=23044529985&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:23044529985

VL - 353

SP - 5145

EP - 5164

JO - Transactions of the American Mathematical Society

JF - Transactions of the American Mathematical Society

SN - 0002-9947

IS - 12

ER -